MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION THORACIC DRAINAGE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION THORACIC DRAINAGE; BOTTLE, COLLECTION, VACUUM
Model Number 3612-100
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Received a user facility mdr report (3633050000-2021-8033) on (b)(6) 2022.The report received stated that the blue caps were missing from ct drainage device.Item discarded, one from same lot number was available.Note: the results from the decision tree state that the event is not reportable.Since the complaint was opened due to a fda medwatch form received, the complaint is being reported to the fda.
 
Additional Manufacturer Narrative
Corrected section: d2a & d2b.Additional information: section h6 & h10.An fda user facility mdr report was received which stated that the blue caps were missing from the drainage device.The product involved was an oasis pediatric drain, p/n 3612-100, l/n 473742.The manufacture date of the lot was 16-aug-2021.The device was not returned, but the complaint is considered confirmed, as removal of the cap component from the patient tube set was part of a design change implemented by atrium medical corporation, and the manufacture date of the affected lot is within the timeframe following the design change in february 2019, prior to when the caps were reinstated in october 2021.The dhr review confirms that the blue cap was not part of the pts tube set assembly for the lot in question.The change was conducted under (b)(4), design control quality plan (dcqp) ¿ cost of goods sold (cogs) reduction project ¿ transparency.The project was undertaken to reduce the cost of the oasis drain product.In response to a voice of the customer (voc) survey ((b)(4)) that was conducted in april 2018, elimination of the patient tube set (pts) cap was identified as one of several cost saving opportunities for the project.For oasis pediatric, this eliminated p/n 360037 cap, small blue q-d from the bill of materials.A communication was issued to customers prior to the change.Following implementation of the product changes in february 2019, a significant number of complaints were received for "missing caps", which initiated capa00343.As identified in capa00343, complaints were received following the design change due to customers being unaware of the change, and were concerned with the ability to handle the device aseptically without the cap on the patient tube set.Although the decision to remove the pts cap was supported by a voc report which concluded that removing the pts cap does not affect the clinicians¿ ability to attach a thoracic catheter to the connector nor does it affect the clinician¿s ability to handle the drain using aseptic technique, ultimately, it was determined that the design change was implemented without full consideration of feedback affecting the entire user population and for the adequacy of existing user requirements.As such the removal of the pts cap was not included in design verification and validation testing.Therefore, the root cause is "user preference issue" and "design".The cap was added back to patient tube set under (b)(4), dcqp patient tube set (pts) caps and kinking.(b)(4) states the following: ¿although the chest drain is typically introduced in an operating room, some clinicians were concerned about incidental contact possibly compromising the pts connector when used outside of the operating room due to the removal of the cap.It is important to note, removing the pts cap presented no patient risk as the clinicians would replace the drain if incidental contact occurred.The pts cap is not part of the sbs (sterile barrier system), but it contributed to the usability of the device during setup.A cross functional team concluded based on this feedback that the best strategy would be to reintroduce the cap and revise the user requirements to consider usability outside of the operating room.As part of this plan the user requirements and product requirements were revised to add a requirement for a cap to be used on the patient tube set (pts).¿ the change to add the caps back to the pts was implemented in oct 2021.A risk review was performed and the device is currently operating within its approved risk profile.The risk management file adequately addresses the impact of the pts cap on the use of the device.H3 other text : device not returned.

Brand Name
THORACIC DRAINAGE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key13455983
Report Number3011175548-2022-00046
Device Sequence Number17146981
Product Code KDQ
UDI-Device Identifier00650862111019
UDI-Public00650862111019
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model Number3612-100
Device Catalogue Number3612-100
Device Lot Number473742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexMale